Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 24, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 1995, 5:21 PM EST for Orange County, Osceola County, Florida. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Mar 31, 1995, 5:21 PM EST (22:21 UTC)
- Expired
- Mar 31, 1995, 6:15 PM EST
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Orange County, FL, Osceola County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 312224 RRA SVRMLB FLC095-097-312315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 521 PM EST FRI MAR 31 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...ORANGE COUNTY...OSCEOLA COUNTY AT 520 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH LAKE COUNTY ABOUT 5 MILES SOUTHWEST OF CLERMONT MOVING EAST AT 25 MPH. THE STORM WILL REACH THE DISNEY WORLD AND KISSIMM AREA WITHIN 15 MINUTES AND THE THE DOWNTOWN ORLANDO AREA WITHIN THE NEXT HALF HOUR. PERSONS IN THESE AREAS SHOULD TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:45 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 31, 2:45 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EST FRI MAR 31 1995 FRONTAL BOUNDARY ACROSS C FL FROM AROUND TTS TO BAYPORT ATTM DRIFTING SWD. RW/TRW CURRENTLY CONFINED N OF FRONT..BUT STILL EXPECT TO SEE SOME TRW DEVELOP S OF FRONT LATER THIS AFTERNOON WITH BETTER HEATING AND INCREASING INSTAB. WITH UPPER DISTURBANCE TO MOVE ACROSS TONIGHT AND PER WW147 WILL MENTION SEVERE TRW POSSIBLE AREAS 1 AND 2..ALSO POSITION OF JET WILL AID IN SOME HEAVY RAIN AMOUNTS NRN AREAS AND WILL MENTION AREA 1. WEAK SFC LOW TO DEVELOP IN GULF ALONG BOUNDARY AND CROSS PENINSULA AT 12-24 HRS. SHORTWAVES TO MOVE ACROSS STATE IN STJ WITH FRONTAL BOUNDARY DRIFTING SWD THROUGH CYCLE. WILL STAY ON HIGH SIDE WITH POPS ON SAT..AND LET MID SHIFT ADD WORDING FOR HEAVY RAINS OR STRONG TRW IF STILL NEEDED. WILL BEGIN TO TAPER POPS DOWN FROM N ON SAT NIGHT AND KEEP LOW POPS IN AREA 3 FOR SUN. 850 TROF STILL W OF STATE AT 48 HRS AND WILL KEEP CLOUDS PESSIMISTIC FOR SUN. GUIDANCE TEMPS LOOK REASONABLE AND WILL GENERALLY ACCEPT. @1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA @2...BREVARD INDIAN RIVER @3...MARTIN OKEECHOBEE ST LUCIE MCO 63/71/58/74 7631 DAB 61/68/56/71 7631 MLB 63/73/60/74 6741 GLITTO
In the hours before
Special weather statement, Mar 31, 2:48 PM EST, 2 hours 33 minutes before
FLZ040-010050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 248 PM EST FRI MAR 31 1995 ...SEVERE THUNDERSTORM WATCH FOR MARION COUNTY... THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF CENTRAL FLORIDA INCLUDING MARION COUNTY. THE WATCH IS EFFECTIVE UNTIL 800 PM EST. LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORMS WINDS ARE POSSIBLE IN THIS AREA.
Special weather statement, Mar 31, 3:45 PM EST, 1 hour 36 minutes before
FLZ038-040-501-312145- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 345 PM EST FRI MAR 31 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES MARION COUNTY... AT 340 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS REACHING FROM THE GULF COASTAL WATERS OFFSHORE BAYPORT AND NEW PORT RICHEY INTO THE INTERIOR OF THE FLORIDA PENINSULA AROUND LEESBURG AND EUSTIS. A LARGE AREA OF RAIN COVERED A GOOD PART OF THE STATE AND THE ADJACENT COASTAL WATERS NORTH OF CAPE CANAVERAL...ORLANDO AND TAMPA. MOVEMENT WAS EAST 25 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, Mar 31, 5:04 PM EST, 17 minutes before
FLZ038-040-501-312305- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 504 PM EST FRI MAR 31 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES MARION COUNTY... AT 445 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS FROM DAYTONA BEACH WEST OVER SOUTHERN MARION COUNTY TO BAYPORT ON THE GULF COAST. THESE STORMS EXTENDED SOUTH INTO OSCEOLA COUNTY ...STRONG THUNDERSTORMS WERE LOCATED IN PASCO AND LAKE COUNTIES... MOVEMENT WAS TO TO EAST AT 30 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:01 PM EST | Severe Thunderstorm Warning | MLB | Lake | 59 min |
| Mar 31, 5:39 PM EST | Severe Thunderstorm Warning | MLB | Seminole | 51 min |
| Mar 31, 5:52 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 53 min |
| Mar 31, 6:11 PM EST | Severe Thunderstorm Warning | MLB | Orange | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.